Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 10-06-2008, 03:06 PM   #1  
Junior Member
Thread Starter
 
naturelady's Avatar
 
Join Date: Oct 2008
Posts: 11

S/C/G: 160/160/135

Height: 5'8

Default Weight Gain and Depression from Birth Control

Has anyone ever linked these together? I have been on the pill for close to two years now and I have gained 20 lbs. I also have been very depressed for the past year. Anyone else have any other similar situations to share? I am thinking of going off it.
naturelady is offline   Reply With Quote
Old 10-06-2008, 03:19 PM   #2  
Ready2Lose
 
NurseKasey's Avatar
 
Join Date: Oct 2008
Location: Alabama
Posts: 8

S/C/G: 308/398.8/208

Height: 5'7"

Default

I recently just stopped taking Yaz. Not only did it make me gain weight, it spiked my blood pressure. While hypertension is hereditary in my family, I did not have any problems until I started taking birth control. Some think it's secondary to my weight gain, but I feel like the hormones just made my BP fluctuate. Also, I was having problems with depression while I was on Lo-estron (sp?) When I started Yaz, it was a lower dose of hormones, and made me feel so much better!
NurseKasey is offline   Reply With Quote
Old 10-06-2008, 03:24 PM   #3  
Junior Member
Thread Starter
 
naturelady's Avatar
 
Join Date: Oct 2008
Posts: 11

S/C/G: 160/160/135

Height: 5'8

Default

I do wonder though, if, after going off the pill, all the weight gained comes off. hmmm...
naturelady is offline   Reply With Quote
Old 10-06-2008, 06:26 PM   #4  
Senior Member
 
kaebea's Avatar
 
Join Date: Apr 2007
Location: Ohio
Posts: 421

S/C/G: 180/172/155

Height: 5'6"

Default

Yes, bcp's and any hormone fluctuations can contribute to wieght gain.
there is actually alot of info on this.
I believe it is even listed as side effects on the package of most pills, ?

Also from personal experience i can tell you it is true.
kaebea is offline   Reply With Quote
Old 10-06-2008, 10:11 PM   #5  
Senior Member
 
iriswhispers's Avatar
 
Join Date: Aug 2007
Posts: 1,589

S/C/G: 170/143/125

Height: 5'4"

Default

weight gain can be a side effect of BC.. it's usually put right out there. It definitely varies by person and by what BC you are taking, though.

I wonder about the depression... I am on lo-estrin and i DON'T like it. I don't know if that's part of my current depression or not.
iriswhispers is offline   Reply With Quote
Old 10-06-2008, 11:26 PM   #6  
Member
 
futuresize6's Avatar
 
Join Date: Sep 2008
Location: southern NJ
Posts: 82

S/C/G: 227.4/227.4/150

Height: 5'1"

Default This is what I have discovered...

I'm 36 and I went off the pill mid July partially because i forgot to get it filled and also because my libido had been so nonexistent that sex was not on my mind in the least. I was on the pill from the end of 2000 until July 2008-nonstop. I also think my own circumstances helped the depression from the pill as well. So 2007 was just about the most horrible year emotionally for me. But as I was "off" of the pill this summer I started to feel something I hadn't felt in a long time-hopeful. Hopeful is just the word that I used to descibe my interest in my husband again, my need to be hugged, to watch a sappy chick flick like "the notebook", I really felt awakened and yes-very hopeful. Things in my life didn't seem so dismal anymore, I wanted to have a drink and a smoke(ps-I don't do either) at our friends' annual end-of-the-summer party. yes I was quite the buzz with "loose"ways. But I don't care because I am no longer under the cloud that I had been under, all this time(8 yrs) I really thought it was me, that I was the strange one who doesn't know how to enjoy life, I used to joke that I don't need sex anymore because I have my 2 kids anyway, how sad that this went on for this long I feel cheated in a way. I found this out when I did research on my own that 5-10% of women on hormones have very little libido as well as depression. What is 10% of a million women? That's just the tip of the iceberg.It really was the pill. How sad for us all. How sad for my husband that hung in there all these years. So no pill we are careful, and enjoying each other again.
futuresize6 is offline   Reply With Quote
Old 10-07-2008, 09:25 AM   #7  
Junior Member
Thread Starter
 
naturelady's Avatar
 
Join Date: Oct 2008
Posts: 11

S/C/G: 160/160/135

Height: 5'8

Default

Wow, that sounds a lot like me. Thank you for sharing your story. It was really helpful. I think I may go off for a while and see how I feel. How long were you off of it before you began to feel a bit better. I know it is not an instant fix but I it can't hurt to try.
naturelady is offline   Reply With Quote
Old 10-07-2008, 05:42 PM   #8  
Member
 
futuresize6's Avatar
 
Join Date: Sep 2008
Location: southern NJ
Posts: 82

S/C/G: 227.4/227.4/150

Height: 5'1"

Default

Naturelady-
I went off the pill Mid July and started feeling "hopeful" by the end of August so I'd say at least 5 weeks later. Down side that I noticed about TOM is that it is now every 3 weeks(boo!) But... I truely am happier and enjoying my kids as well, that was a sad situation as well. Now I don't have a constant smile on my face or nor am I jumping on my husband all the time, but I'm not thinking about a life separate from him anymore-that's where I was headed starting the summer of 2007. And I never thought I'd ever think down that path-EVER. So this is my particular scene but I know from the research that I did that I wasn't alone. Just google "birth control pill and depression/libido" there are reputable sites with research material on the subject that is not printed in the BC pill/hormone packaging for women to see. Hope this info helps, let me know if there are any more questions that I may be able to help with.(PS-I told my gyn about my feelings in Feb 2008 and she chalked it up to being an overwhelmed mom/worker/student/wife-so maybe the professionals aren't hearing from us patients as well)Talk to ya.
futuresize6 is offline   Reply With Quote
Old 10-07-2008, 06:12 PM   #9  
Member
 
Nichole28's Avatar
 
Join Date: Oct 2008
Location: CA
Posts: 94

S/C/G: 259/224/148

Default

I hated being on the pill, I gained 40lbs in 4 months when I went on it after my 1st child. I felt horrid every single day on them, had no interest in sex sorry TMI lol and was just in a big funk the whole time I was on them. Going off was the best thing I ever did.
Nichole28 is offline   Reply With Quote
Old 10-08-2008, 08:10 PM   #10  
Member
 
karenann33's Avatar
 
Join Date: Oct 2008
Posts: 31

S/C/G: 146/146/128

Default

Yes it happened to me. I didn't gain weight but it did make me depressed. I noticed it after I tried to go back on the pill after my 2nd was born. Within 3 days of taking it I felt crazy literally. I got off and haven't looked back since. I feel much better now.
karenann33 is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 01:41 AM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright © 2024 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.